Alert archive / Indiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jan 13, 2013, 12:31 AM EST for Greene County, Lawrence County, Monroe County, Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 13, 2013, 12:31 AM EST (05:31 UTC)
- Expired
- Jan 13, 2013, 1:03 AM EST
- In force
- 32 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Greene County, IN, Lawrence County, IN, Monroe County, IN
The radar
The Indianapolis radar (KIND), 89 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1256 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
273
WUUS53 KIND 130531
SVRIND
INC055-093-105-130615-
/O.NEW.KIND.SV.W.0002.130113T0531Z-130113T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1231 AM EST SUN JAN 13 2013
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN GREENE COUNTY IN SOUTHWEST INDIANA...
LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA...
SOUTHERN MONROE COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 115 AM EST
* AT 1229 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 11 MILES EAST OF BLOOMFIELD TO 7 MILES SOUTH OF SHOALS...AND
MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
BEDFORD...
HURON...
SILVERVILLE...
WILLIAMS...
SPRINGVILLE...
AVOCA...
HARRODSBURG...
OOLITIC...
SMITHVILLE...
FAIRFAX STATE RECREATION AREA...
MITCHELL...
MONROE RESERVOIR...
BARTLETTSVILLE...
TUNNELTON...
SPRING MILL STATE PARK...
HELTONVILLE...
WOODVILLE HILLS...
CHARLES DEAM WILDERNESS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.
&&
LAT...LON 3890 8668 3891 8687 3917 8686 3916 8637
3905 8637 3905 8635 3868 8634 3868 8667
TIME...MOT...LOC 0531Z 269DEG 36KT 3908 8672 3858 8673
WIND...HAIL 60MPH <.75IN
$$
JH2 follow-up statements
901
WWUS53 KIND 130548
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1248 AM EST SUN JAN 13 2013
INC055-130558-
/O.CAN.KIND.SV.W.0002.000000T0000Z-130113T0615Z/
GREENE-
1248 AM EST SUN JAN 13 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GREENE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.
LAT...LON 3890 8668 3889 8664 3915 8664 3916 8637
3905 8637 3905 8635 3868 8634 3868 8667
TIME...MOT...LOC 0548Z 269DEG 36KT 3912 8655 3859 8665
$$
INC093-105-130615-
/O.CON.KIND.SV.W.0002.000000T0000Z-130113T0615Z/
LAWRENCE-MONROE-
1248 AM EST SUN JAN 13 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LAWRENCE AND
SOUTHERN MONROE COUNTIES UNTIL 115 AM EST...
AT 1244 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES SOUTHWEST OF BLOOMINGTON TO 7 MILES SOUTHEAST OF
SHOALS...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
BEDFORD...HARRODSBURG...AVOCA...SMITHVILLE...OOLITIC...FAIRFAX
STATE RECREATION AREA...MONROE RESERVOIR...BARTLETTSVILLE...
MITCHELL...WOODVILLE HILLS...TUNNELTON...CHARLES DEAM WILDERNESS...
SPRING MILL STATE PARK AND HELTONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.
&&
LAT...LON 3890 8668 3889 8664 3915 8664 3916 8637
3905 8637 3905 8635 3868 8634 3868 8667
TIME...MOT...LOC 0548Z 269DEG 36KT 3912 8655 3859 8665
WIND...HAIL 60MPH <.75IN
$$
JH327
WWUS53 KIND 130603
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
103 AM EST SUN JAN 13 2013
INC093-105-130611-
/O.CAN.KIND.SV.W.0002.000000T0000Z-130113T0615Z/
LAWRENCE-MONROE-
103 AM EST SUN JAN 13 2013
...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE AND SOUTHERN MONROE
COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED. GUSTY
WINDS ARE STILL POSSIBLE AS THESE FROM BLOOMINGTON TO BEDFORD MOVE
RAPIDLY EASTWARD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.
LAT...LON 3890 8668 3889 8664 3915 8664 3916 8637
3905 8637 3905 8635 3868 8634 3868 8667
TIME...MOT...LOC 0601Z 269DEG 36KT 3906 8633 3856 8635
$$
JHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 11:50 PM EST, 41 minutes earlier.
Area forecast discussion, Jan 12, 11:50 PM EST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1150 PM EST SAT JAN 12 2013 .UPDATE... AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 354 PM EST SAT JAN 12 2013 A COLD FRONT WILL MOVE SLOWLY ACROSS THE REGION TONIGHT AS LOW PRESSURE TRACKS ALONG THE BOUNDARY. THIS WILL BRING ANOTHER WAVE OF WIDESPREAD HEAVY RAINFALL WITH EMBEDDED THUNDERSTORMS OVERNIGHT FOR CENTRAL INDIANA. MUCH COLDER AIR WILL EXPAND ACROSS THE REGION THROUGHOUT THE DAY SUNDAY WITH RAIN MIXING WITH SLEET BEFORE CHANGING OVER TO SNOW SUNDAY AFTERNOON AND EVENING BEFORE ENDING OVERNIGHT. A LARGE AREA OF HIGH PRESSURE WILL THEN EXPAND ACROSS THE OHIO VALLEY BRINGING DRY COLD WEATHER FOR MUCH OF THE UPCOMING WEEK. && .NEAR TERM /TONIGHT/... ISSUED AT 830 PM EST SAT JAN 12 2013 GOING FORECAST APPEARS TO BE IN VERY GOOD SHAPE. MINOR TWEAKS WERE MADE TO INCORPORATE LATEST OBSERVATIONAL TRENDS. FIRST WAVE OF RAINFALL IS MOVING THROUGH THE AREA...AND ADDITIONAL RAINFALL/THUNDERSTORMS ARE LINED UP ALONG THE FRONTAL BOUNDARY WHICH STRETCHES FROM SOUTHEAST LOWER MICHIGAN TO THE WESTERN KENTUCKY BORDER AND INTO CENTRAL ARKANSAS. MOISTURE WILL CONTINUE TO SURGE NORTHWARD INTO THE AREA ALONG THIS BOUNDARY. OFF HOUR FORECAST SOUNDINGS ARE A BIT LESS AGGRESSIVE WITH COLD AIR WORKING ITS WAY INTO THE FAR NORTHWEST LATE TONIGHT...BUT OWING TO UNCERTAINTY HERE WILL KEEP THE CHANCE OF SLEET IN THE GRIDS...AS TEMPS WILL BE NEARING THE FREEZING MARK BY LATE...AND AMPLE WARM AIR WILL STILL EXIST ALOFT FOR MELTING OF HYDROMETEORS. THAT SAID...DEPTH OF COLD AIR MAY NOT BE ENOUGH FOR REFREEZING. ISSUED AT 354 PM EST SAT JAN 12 2013 THICK CLOUD COVER SLOWLY ENVELOPING THE ENTIRE FORECAST AREA THIS AFTERNOON AS FRONTAL BOUNDARY STEADILY MOVES ACROSS ILLINOIS...WHILE RAINFALL RAPIDLY EXPANDING IN COVERAGE AND INTENSITY ACROSS THE OZARKS INTO THE LOWER OHIO VALLEY AHEAD OF APPROACHING LOW PRESSURE. THE FEW HOURS OF SUNSHINE EARLY THIS AFTERNOON HAS ENABLE TEMPS TO RISE INTO THE UPPER 50S AND LOWER 60S ACROSS THE ENTIRE FORECAST AREA. MAIN FOCUS OF THE NEAR TERM IS ON HEAVY RAIN AND POTENTIAL FLOODING PROBLEMS THAT MAY DEVELOP AND PERSIST INTO SUNDAY BASED ON ANTICIPATED RAINFALL AMOUNTS. MODEL CONSENSUS REMAINS IN EXCELLENT AGREEMENT ON SIGNIFICANT IMPACTS WITH HEAVY RAINFALL AND POTENTIAL FLOODING TO CENTRAL INDIANA TONIGHT AS THE FRONT SAGS INTO THE REGION AND AFOREMENTIONED LOW PRESSURE LIFTS INTO THE OHIO VALLEY. ONE NOTICEABLE DIFFERENCE FROM PREVIOUS RUNS HOWEVER IS A NORTHWEST SHIFT TO THE AXIS OF HEAVIEST RAINFALL. THE CONSENSUS LED BY THE ECMWF AND SREF PLACES THE AXIS ROUGHLY FROM BETWEEN TERRE HAUTE AND VINCENNES NORTHEAST ACROSS THE INDY METRO NORTHEAST TO KOKOMO AND MUNCIE. THIS MATCHES UP WELL WITH THE AXIS OF STRONGEST CONVERGENCE AS A 60-70KT LOW LEVEL JET LIFTS ACROSS THE REGION TONIGHT. SEVERAL OTHER FACTORS REMAIN STRONGLY SUPPORTIVE OF HEAVY RAINFALL OVERNIGHT. IN ADDITION TO THE STRONG LOW LEVEL CONVERGENCE...A SHARP BAROCLINIC ZONE WILL BE PRESENT ACROSS THE FRONTAL BOUNDARY...AND THE PRESENCE OF A STRONG 160KT UPPER JET MOVING THROUGH THE GREAT LAKES WILL PLACE CENTRAL INDIANA IN THE FAVORABLE RIGHT REAR QUADRANT. WITH THE EXPECTATION OF EMBEDDED CONVECTION AS WELL...ALL OF THESE FACTORS WILL SERVE TO ACCENTUATE RAINFALL RATES AND WILL CONTINUE WITH CATEGORICAL POPS. AS MENTIONED...DEEP MOISTURE WILL BE TRANSPORTED INTO THE REGION AS THE SURFACE WAVE PASSES WITH PRECIP WATER VALUES TO AROUND 1.50 INCHES OR NEARLY 400% OF NORMAL. WITH REGARDS TO THE FLOOD WATCH WHICH COMMENCES THIS EVENING...HAVE ADDED PARKE...MONTGOMERY... CLINTON AND HOWARD COUNTIES TO ACCOUNT FOR THE NORTHWEST SHIFT IN HEAVIEST RAINFALL. HAVE ALSO EXTENDED THE WATCH OUT IN TIME FOR MUCH OF SUNDAY AND THE REASONS FOR THIS WILL BE ADDRESSED IN THE SHORT TERM SECTION BELOW. WITH MODEL SOLUTIONS COMING IN SLOWER WITH THE ARRIVAL OF COLDER AIR...HAVE BACKED OFF TO SOME EXTENT ON THE ARRIVAL OF WINTRY PRECIP UNTIL AFTER 09Z AND CONFINED IT PRIMARILY TO THE EXTREME NORTHWEST COUNTIES. SOUNDINGS ARE SUGGESTIVE OF SLEET BEING THE PREDOMINANT PRECIP TYPE TO MIX IN WITH RAIN IN THESE AREAS. TEMPS...SHOULD SEE A STEADY TEMPERATURE FALL OVERNIGHT...GRADUALLY ACCELERATING ONCE THE FRONTAL BOUNDARY PASSES AND COLDER AIR ARRIVES. SHOULD BE QUITE A SPREAD IN TEMPS AT 12Z...FROM NEAR FREEZING IN THE NORTHERN WABASH VALLEY TO AROUND 50 DEGREES IN THE FAR SOUTHEAST. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... ISSUED AT 354 PM EST SAT JAN 12 2013 FORECAST CHALLENGES FOCUS ON CONTINUED PRECIP CHANCES SUNDAY ALONG WITH THE CHANGES IN PRECIP TYPE AS COLDER AIR STEADILY BUILDS INTO CENTRAL INDIANA BEHIND THE FRONT. INITIAL WAVE BRINGING THE HEAVY RAINFALL TONIGHT WILL BE PULLING AWAY TO THE NORTHEAST SUNDAY MORNING WITH A SECONDARY WAVE RIDING ALONG THE BOUNDARY AND TRAVELING INTO KENTUCKY AND OHIO BY THE AFTERNOON. THE HEAVIER RAINFALL ASSOCIATED WITH THE SECONDARY WAVE APPEARED ON FRIDAY THAT IT WOULD LARGELY MISS THE FORECAST AREA AS THE FRONT WOULD BE FAR ENOUGH TO THE SOUTHEAST. 12Z DATA TODAY HAS HELD THE BOUNDARY BACK FURTHER WEST FOR A LONGER PERIOD OF TIME SUNDAY...AND THIS IS LIKELY DUE TO THE STRENGTH OF THE SOUTHEAST RIDGE. THIS WESTWARD SHIFT IN FRONTAL POSITION SUNDAY IS FORCING SOME CHANGES TO THE FORECAST WITH RESPECT TO PRECIP TOTALS AND HOW QUICKLY THE COLDER AIR EXPANDS INTO THE AREA. MODEL SOUNDINGS SHOW DEPTH OF THE MOISTURE FALLING OFF DURING THE MORNING AS THE INITIAL SURFACE WAVE PULLS AWAY...LEAVING LIGHTER AND MORE SCATTERED RAIN IN ITS WAKE. AN ARGUMENT COULD EVEN BE MADE FOR DRIZZLE FOR A TIME IN THE MORNING AS ICE CRYSTAL GENERATION IS LOST WITH A BRIEF SHOT OF DRIER AIR ALOFT. OVER THE NORTHERN WABASH VALLEY AS SURFACE TEMPS DIP BELOW FREEZING...THIS COULD TREND TOWARDS A BRIEF PERIOD OF FREEZING DRIZZLE TO GO ALONG WITH THE CHANCE FOR SLEET. DEEPER MOISTURE WILL RETURN AFTER 18Z AS THE SECONDARY WAVE PASSES THROUGH CENTRAL KENTUCKY AND INTO OHIO. AS COLD ADVECTION INTENSIFIES THROUGH THE AFTERNOON AND LOW LEVEL TEMPS/THICKNESSES COOL...SLEET AND EVENTUALLY SNOW WILL BEGIN TO MIX WITH RAIN AND EXPAND EAST WITH JUST THE SOUTHEASTERN THIRD OF THE FORECAST AREA LIKELY TO REMAIN ALL RAIN THROUGH NIGHTFALL SUNDAY. WITH THE WESTWARD SHIFT TO THE PRECIP SHIELD SUNDAY AFTERNOON AND THE PRESENCE OF A DEFORMATION BAND OVER THE REGION FOR A BRIEF TIME...SOME POTENTIAL EXISTS FOR A LIGHT SNOW ACCUMULATION UP TO AN INCH SUNDAY AFTERNOON AND EVENING FOCUSED PRIMARILY TO THE NORTHWEST OF INDIANAPOLIS. WILL CONTINUE TO UTILIZE AN SPS TO HIGHLIGHT WINTRY MIX POTENTIAL FOR SUNDAY. PRECIPITATION WILL CHANGE TO ALL LIGHT SNOW SUNDAY EVENING BEFORE ENDING LATE. AS FOR THE EXPANSION IN TIME OF THE FLOOD WATCH...THIS WAS MAINLY DUE TO COVER HEAVIER RAINFALL POTENTIAL FROM THE SECOND SURFACE WAVE SUNDAY. WHILE DEEPER MOISTURE AND STRONGER LIFT WILL HAVE SHIFTED FURTHER SOUTH AND EAST...ADDITIONAL RAINFALL COULD EXACERBATE ANY LOCALIZED FLOODING ALREADY ONGOING FROM RAINS TONIGHT. HAVE HELD THE FLOOD WATCH OUT UNTIL 21Z...WITH GREATEST FOCUS FOR ADDITIONAL FLOODING SUNDAY SOUTHEAST OF INDIANAPOLIS IN CLOSEST PROXIMITY TO THE SECONDARY WAVE. ONCE PRECIP IS ALL SAID AND DONE SUNDAY NIGHT...RAINFALL TOTALS FROM 1.5 TO 2 INCHES WITH SOME LOCALIZED SPOTS AT 2 TO 3 INCHES ARE LIKELY. REMAINDER OF THE SHORT TERM WILL BE QUIET AS HIGH PRESSURE EXPANDS INTO THE REGION WITH COLD DRY WEATHER MORE TYPICAL OF MID JANUARY RETURNS. EXPECT PARTLY CLOUDY TO MOSTLY CLEAR SKIES THROUGH TUESDAY EVENING. TEMPS...WILL CARRY SUNDAY HIGHS AT 12Z WITH TEMPS FALLING ALL DAY INTO THE UPPER 20S AND LOWER 30S BY NIGHTFALL. GENERALLY CLOSE TO MAVMOS GUIDANCE FOR THE REST OF THE PERIOD AS HIGH TEMPS FALL BACK INTO THE UPPER 20S/LOWER 30S WITH LOWS IN THE TEENS. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... ISSUED AT 215 PM EST SAT JAN 12 2013 HIGH PRESSURE WILL CONTROL THE WEATHER OVER CENTRAL INDIANA THROUGH THE LONG TERM PERIOD. EXPECT DRY CONDITIONS AND NEAR NORMAL TEMPERATURES THROUGHOUT. MODELS DO SHOW A WEAK WAVE MOVING THROUGH ON WEDNESDAY BUT ALL PRECIPITATION ASSOCIATED WITH THIS STAYS NORTH OF THE AREA. SKIES SHOULD BE MOSTLY CLEAR TO PARTLY CLOUDY. NO CHANGES MADE TO ALLBLEND. && .AVIATION /DISCUSSION FOR THE 13/06Z TAF ISSUANCE/... ISSUED AT 1150 PM EST SAT JAN 12 2013 MOSTLY IFR THROUGH 00Z MONDAY AND THEN MVFR CEILINGS AFTER THAT. A COLD FRONT ACROSS CENTRAL INDIANA WILL PROGRESS EAST ACROSS CENTRAL INDIANA OVERNIGHT REACHING WESTERN OHIO AND CENTRAL KENTUCKY BY MORNING. FRONT MAY TEMPORARILY SLOW DOWN AS AN AREA OF LOW PRESSURE MOVES ALONG THE FRONT CAUSING IT TO ACCELERATE EASTWARD BY 00Z MONDAY. MODEL DATA INDICATES NUMEROUS SHOWERS WILL SPREAD EAST ACROSS TAF SITES OVERNIGHT. ISOLATED THUNDER IS POSSIBLE AND WILL MENTION VCTS AT KIND AND KBMG TAFS TO ABOUT 10Z. MODEL SOUNDINGS INDICATE LOW LEVEL WIND SHEAR MAINLY AT KIND AND KBMG TAFS AS 50 TO 60 KNOTS MOVES NORTHEAST ACROSS SOUTHERN AND EASTERN PORTIONS OF CENTRAL INDIANA. PRECIP WILL BECOME LIGHTER SUNDAY AS SOME MID LEVEL DRYING OCCURS OVER WESTERN SECTIONS. THERE WILL BE PRECIP TYPE ISSUES VERY LATE TONIGHT BEGINNING AT KLAF AND OTHER TAF SITES LATER SUNDAY AS COLDER AIR MOVES INTO THE REGION. FINALLY PRECIP WILL END ALL AREAS AS COLD FRONT ACCELERATES ON TO THE EAST BY SUNDAY EVENING...BUT MVFR CEILINGS WILL REMAIN. && .IND WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR INZ030-031-036>042- 044>049-051>057-060>065-067>072. && SYNOPSIS...RYAN NEAR TERM...RYAN/NIELD SHORT TERM...RYAN LONG TERM...CP AVIATION...JH
Hazardous weather outlook, Jan 12, 5:20 PM EST, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 520 PM EST SAT JAN 12 2013 INZ021-028>031-035-036-043-044-132230- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- VERMILLION-PARKE- 520 PM EST SAT JAN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: HEAVY RAIN IS EXPECTED TONIGHT WITH 1 TO 2 INCHES POSSIBLE. THERE IS A CHANCE OF SLEET MIXING WITH THE RAIN LATE TONIGHT. HAZARDS: HEAVY RAIN AND LOWLAND FLOODING ALONG WITH FLOODING ALONG AREA CREEKS AND STREAMS. SLEET. TIMING: HEAVY RAIN OVERNIGHT. SLEET POSSIBLE AFTER 4 AM EST. DISCUSSION: A WAVE OF LOW PRESSURE WILL LIFT NORTHEAST ACROSS CENTRAL INDIANA TONIGHT ALONG A COLD FRONT. MOISTURE SURGING NORTH OF THE FRONT ALONG WITH STRONG LIFT IN THE ATMOSPHERE WILL ALLOW FOR WIDESPREAD RAIN...HEAVY AT TIMES AND LOWLAND FLOODING ALONG WITH FLOODING OF AREA STREAMS. COLDER AIR MOVING IN MAY ALLOW SLEET TO MIX IN LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: A LIGHT FREEZING DRIZZLE...SLEET AND SNOW ACCUMULATION IS POSSIBLE SUNDAY. DISCUSSION: COLDER AIR WILL FILTER IN BEHIND A COLD FRONT THAT WILL MOVE SOUTHEAST OF THE AREA ON SUNDAY. THIS WILL ALLOW FOR A WINTRY MIX OF FREEZING DRIZZLE...SLEET AND SNOW. MINOR FLOODING IS EXPECTED ALONG THE WABASH RIVER EARLY AND MID NEXT WEEK ALONG WITH SOME LINGERING FLOODING OF LOW LYING AREAS AND NEAR SMALL STREAMS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... RAINFALL REPORTS WILL BE APPRECIATED TONIGHT THROUGH SUNDAY MORNING. FREEZING DRIZZLE...SLEET OR SNOW REPORTS WILL ALSO BE APPRECIATED SUNDAY AND SUNDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ056-057-063>065-069>072-132230- SHELBY-RUSH-BROWN-BARTHOLOMEW-DECATUR-MARTIN-LAWRENCE-JACKSON- JENNINGS- 520 PM EST SAT JAN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: HEAVY RAIN WITH ISOLATED THUNDERSTORMS ARE EXPECTED TONIGHT WITH 1 TO 2 INCHES LIKELY AND LOCAL AREAS OF 3 INCHES POSSIBLE. HAZARDS: HEAVY RAIN AND LOWLAND FLOODING ALONG WITH FLOODING ALONG AREA STREAMS. LIGHTNING. TIMING: THROUGHOUT THE NIGHT. DISCUSSION: A WAVE OF LOW PRESSURE WILL LIFT NORTHEAST ACROSS CENTRAL INDIANA TONIGHT ALONG A COLD FRONT. MOISTURE SURGING NORTH OF THE FRONT ALONG WITH STRONG LIFT IN THE ATMOSPHERE WILL ALLOW FOR WIDESPREAD RAIN...HEAVY AT TIMES...ISOLATED THUNDERSTORMS AND LOWLAND FLOODING ALONG WITH FLOODING OF AREA CREEKS AND STREAMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: A LIGHT FREEZING DRIZZLE...SLEET AND SNOW ACCUMULATION IS POSSIBLE SUNDAY AFTERNOON. DISCUSSION: COLDER AIR WILL FILTER IN BEHIND A COLD FRONT THAT WILL MOVE SOUTHEAST OF THE AREA ON SUNDAY. THIS WILL ALLOW FOR A WINTRY MIX OF FREEZING DRIZZLE...SLEET AND SNOW BY AFTERNOON. FLOODING IS EXPECTED ALONG AREA RIVERS NEXT WEEK ALONG WITH SOME LINGERING FLOODING OF LOW LYING AREAS AND NEAR SMALL STREAMS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... RAINFALL REPORTS WILL BE APPRECIATED LATE THIS AFTERNOON THROUGH SUNDAY MORNING. FREEZING DRIZZLE...SLEET OR SNOW REPORTS WILL ALSO BE APPRECIATED SUNDAY AND SUNDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ037>042-045>049-051>055-060>062-067-068-132230- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS- MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SULLIVAN- GREENE-MONROE-KNOX-DAVIESS- 520 PM EST SAT JAN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: HEAVY RAIN WITH ISOLATED THUNDERSTORMS ARE EXPECTED TONIGHT WITH 1 TO 2 INCHES LIKELY AND LOCAL AREAS OF 3 INCHES POSSIBLE. HAZARDS: HEAVY RAIN AND LOWLAND FLOODING ALONG WITH FLOODING ALONG AREA STREAMS. LIGHTNING. TIMING: THROUGHOUT THE NIGHT. DISCUSSION: A WAVE OF LOW PRESSURE WILL LIFT NORTHEAST ACROSS CENTRAL INDIANA TONIGHT ALONG A COLD FRONT. MOISTURE SURGING NORTH OF THE FRONT ALONG WITH STRONG LIFT IN THE ATMOSPHERE WILL ALLOW FOR WIDESPREAD RAIN...HEAVY AT TIMES...ISOLATED THUNDERSTORMS AND LOWLAND FLOODING ALONG WITH FLOODING OF AREA CREEKS AND STREAMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: A LIGHT FREEZING DRIZZLE...SLEET AND SNOW ACCUMULATION IS POSSIBLE SUNDAY EVENING. DISCUSSION: COLDER AIR WILL FILTER IN BEHIND A COLD FRONT THAT WILL MOVE SOUTHEAST OF THE AREA ON SUNDAY. THIS WILL ALLOW FOR A WINTRY MIX OF FREEZING DRIZZLE...SLEET AND SNOW BY SUNDAY EVENING. FLOODING IS EXPECTED ALONG AREA RIVERS NEXT WEEK ALONG WITH SOME LINGERING FLOODING OF LOW LYING AREAS AND NEAR SMALL STREAMS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... RAINFALL REPORTS WILL BE APPRECIATED LATE THIS AFTERNOON THROUGH SUNDAY MORNING. FREEZING DRIZZLE...SLEET OR SNOW REPORTS WILL ALSO BE APPRECIATED SUNDAY AND SUNDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) NIELD
In the hours before
Local storm report, Jan 12, 10:07 PM EST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1007 PM EST SAT JAN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HEAVY RAIN 3 S PARAGON 39.35N 86.56W
01/12/2013 M1.51 INCH MORGAN IN COCORAHS
STORM TOTAL THUS FAR.
&&
EVENT NUMBER IND1300001
LEELocal storm report, Jan 12, 10:26 PM EST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1026 PM EST SAT JAN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM HEAVY RAIN INDIANAPOLIS 39.78N 86.15W
01/12/2013 M1.06 INCH MARION IN TRAINED SPOTTER
STORM TOTAL THUS FAR. MEASUREMENT TAKEN AT 10TH ST AND
COUNTRY CLUB ROAD.
&&
EVENT NUMBER IND1300002
LEEThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 12:16 AM EST | Severe Thunderstorm Warning | IND | Daviess, Martin | 29 min |
| Jan 13, 1:23 AM EST | Severe Thunderstorm Warning | IND | Johnson, Shelby | 37 min |
| Jan 13, 1:33 AM EST | Severe Thunderstorm Warning | IND | Bartholomew, Jackson, Jennings | 42 min |
| Jan 13, 8:27 AM EST | Areal Flood Advisory | IND | Clay, Owen, Putnam | 12 hr |
| Jan 13, 8:32 AM EST | Areal Flood Advisory | IND | Boone, Hamilton, Hancock, Hendricks, Johnson, Madison and 3 more | 11 hr |
| Jan 13, 9:17 AM EST | Areal Flood Advisory | IND | Delaware, Randolph | 11 hr |
| Jan 13, 11:12 AM EST | River Flood Warning | IND | Bartholomew, Jackson | 3 days |
Nearby
Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.